Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Order-topological separable complete
modular ortholattices admit order
continuous faithful valuations

Author: Zdenka Riecanová
Journal: Proc. Amer. Math. Soc. 126 (1998), 231-237
MSC (1991): Primary 03G12, 06C15, 06F30
MathSciNet review: 1415337
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that on every separable complete atomic modular ortholattice (i.e.order topological) there exists an order continuous faithful valuation. We also give a construction of the existing order continuous faithful valuation. For separable atomic modular ortholattices we give a necessary and sufficient condition to admit an order continuous faithful valuation and we show that it is equivalent with the condition to have a modular MacNeille completion. We improve one statement on complete metric lattices from Birkhoff's Lattice Theory.

References [Enhancements On Off] (What's this?)

  • [1] D. H. Adams, The completions by cuts of an orthocomplemented modular lattice, Bull. Austral. Math. Soc. 1 (1969), 279-280. MR 40:7162; MR 41:3339
  • [2] G. Birkhoff, Lattice Theory, 3rd edition, Amer. Math. Soc., Providence, Rhode Island, 1967. MR 37:2638
  • [3] G. Bruns, Free ortholattices, Canadian J. Math. 28 (1976), 977-985. MR 54:7335
  • [4] G. Bruns, R. Greechie, J. Harding, and M. Roddy, Completions of orthomodular lattices, Order 7 (1990), 67-76. MR 92b:06029
  • [5] M. Erné and Z. Rie\v{c}anová, Order topological complete orthomodular lattices, Topology and its Applications 61 (1995), 215-227. MR 95k:06019
  • [6] J. Harding, Orthomodular lattice whose MacNeille completions are not orthomodular, Order 8 (1991), 93-103. MR 92k:06015
  • [7] J. Harding, Completions of orthomodular lattices II, Order 10 (1993), 283-294. MR 95c:06018
  • [8] M. F. Janowitz, Indexed orthomodular lattices, Math. Z. 119 (1971), 28-32. MR 45:127
  • [9] G. Kalmbach, Orthomodular Lattices, Academic Press, London, 1983. MR 85f:06012
  • [10] G. Kalmbach, Measures and Hilbert lattices, World Scientific, Singapore, 1986. MR 88a:06013
  • [11] H. Kirchheimová, Some remarks on $(o)$-convergence, Proc. of the First Winter School on Measure Theory, Liptovský Ján (1990), SAV, Bratislava, Slovakia, pp. 110-113. MR 92d:06008
  • [12] I. Kaplansky, Any orthocomplemented complete modular lattice is a continuous geometry, Annals of Mathematics 61 no. 3 (1955), 524-541. MR 19:524f
  • [13] F. Maeda, Kontinuierliche Geometrien, Springer-Verlag, Berlin, 1958. MR 19:833c
  • [14] V. Palko, Embeddings of orthoposets into orthocomplete posets, Tatra Mountains Math. Publ. 3 (1993), 7-12. MR 95h:06002
  • [15] Z. Rie\v{c}anová, Applications of topological methods to the completions of atomic orthomodular lattices, Demonstratio Math. 24 (1991), 331-341. MR 92m:06020
  • [16] Z. Rie\v{c}anová, Measures and topologies on atomic quantum logics, Mathematical Research, Vol. 66, Topology, Measures and Fractals, Akademie Verlag, 1992, pp. 154-161. MR 94g:06015
  • [17] Z. Rie\v{c}anová, Topological and order-topological orthomodular lattices, Bull. Austral. Math. Soc. 47 (1993), 509-518. MR 93k:06017
  • [18] Z. Rie\v{c}anová and S. Pulmannová, Logics with separating sets of measures, Math. Slovaca 41 no. 2, (1991), 167-177. MR 92d:06025
  • [19] T. A. Sarymsakov, S. A. Ajupov, D. Chadzhijev, and V. J. Chilin, Ordered algebras, FAB, Tashkent, 1983. (in Russian) MR 86h:46004
  • [20] J. Schmidt, Zur Kennzeichnung der Dedekind-Mac Neilleschen Hulle einer Geordneten Menge, Archiv d. Math. 7 (1956), 241-249. MR 18:868a
  • [21] J. Von Neumann, Continuous geometry, Proc. Nat. Acad. Sci. 22 (1936), 92-100.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03G12, 06C15, 06F30

Retrieve articles in all journals with MSC (1991): 03G12, 06C15, 06F30

Additional Information

Zdenka Riecanová
Affiliation: Department of Mathematics, Faculty of Electrical Engineering and Information Technology, Slovak Technical University, Ilkovičova 3, 812 19 Bratislava, Slovak Republic

Keywords: Order convergence, order topology, order-topological, modular ortholattice, valuation, strongly compactly atomistic, MacNeille completion
Received by editor(s): March 12, 1996
Received by editor(s) in revised form: June 26, 1996
Communicated by: Lance W. Small
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society